Ohio, 2012

Hail in Ohio, March 18 to 19, 2012

March 18 to 19, 2012 · NWS RLX · 9 events in 1 county or zone

A mid and upper level disturbance dropped southeast, triggering overnight convection on the 18th into the 19th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A mid and upper level disturbance dropped southeast, triggering overnight convection on the 18th into the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 18, 6:11 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 18, 6:11 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT SUN MAR 18 2012

.SYNOPSIS...
WEAK FLOW WITH SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.
RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY.
ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
MAINLY JUST TWEAKS TO THE FORECAST THIS EVENING. CONVECTION HAS
FIRED UP MAINLY TO THE WEST OF THE CWA THIS EVENING IN ASSOCIATION
WITH A SHORTWAVE TROUGH PUSHING EAST ACROSS THE AREA...WITH
STORMS FINALLY BEGINNING TO TREK EAST INTO THE CWA THIS EVENING.
SOME OF THESE STORMS TO OUR WEST HAVE BEEN SEVERE...BUT SO
FAR...NOTHING SEVERE IN OUR CWA YET. HOWEVER...THERE IS THE
POTENTIAL FOR MARGINAL SEVERE TO EVEN SEVERE HAIL...DEPENDING ON
HOW TALL STORMS ARE ABLE TO GET. HOWEVER...MUCH OF THIS ACTIVITY
SHOULD BEGIN TO TAPER OFF AFTER/TOWARDS SUNSET...SO A MAJOR SEVERE
THREAT IS NOT LOOKING LIKELY.

PREVIOUS DISCUSSION FOLLOWS...
ONE MID LEVEL VORT CENTER EXITS EASTERN PORTION OF THE FORECAST
AREA...AS ANOTHER ENTERS FROM THE WEST. MATURE FEATURE EXITING THE
EASTERN MOUNTAINS CONTAINS MAINLY WEAKENING STRATIFORM
PRECIPITATION...WHILE THE FEATURE MOVING ACROSS SOUTHEAST OHIO IS
JUST STARTING TO GENERATE MORE CONVECTIVE SHOWER AND THUNDERSTORM
DEVELOPMENT. MAIN FOCUS FOR SHOWER DEVELOPMENT WILL BE ACROSS
SOUTHEAST OH AND CENTRAL WV AS THIS MID LEVEL VORT CENTER TRACKS
ACROSS THE FORECAST AREA. HOWEVER...CONVECTIVE DEVELOPMENT MAY
ALSO OCCUR ACROSS CENTRAL KY AND MOVE INTO SOUTHERN COALFIELDS
WHERE FLASH FLOOD WATCH REMAINS IN PLACE FOR THREE COUNTIES.

FOR TEMPS...MAINLY USED SREF BIAS CORRECTED GRIDS FOR MAX AND MIN
TEMPS FOR TONIGHT AND MONDAY WITH SOME MINOR TWEAKS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN THEME FOR THIS PERIOD WILL BE THE CONTINUED WELL ABOVE
NORMAL TEMPERATURES FOR THIS TIME OF YEAR.  BUT THE DEW POINTS
WILL ALSO REMAIN HIGHER THAN NORMAL...MOSTLY IN THE LOW AND MID 50S.

SHOWERS MAY LINGER MONDAY EVENING ACROSS THE ROUTE 50 CORRIDOR ON
NORTH AND DOWN INTO THE CENTRAL MOUNTAINS.

THE WEAK LOW LEVEL FLOW...UNDER THE BUILDING MID LEVEL RIDGE...WILL
TURN TO SOUTHEAST ON TUESDAY. MOISTURE REMAINS MARGINAL.  WILL LEAVE
SOME 20 TO 30 POPS ON OUR UPSLOPE AREAS...INCLUDING THE BKW VCNTY
BOTH TUESDAY...AND NOW...WILL INCLUDE THAT PATTERN FOR WEDNESDAY
TOO. THOSE POPS MAY MOVE FURTHER WEST...OR WNW...INTO ERN KENTUCKY
ON WEDNESDAY TOO.

HARD TO BELIEVE WE CONTINUE TO FORECAST OVERNIGHT MINIMUM
TEMPERATURES ALMOST AS WARM AS OUR NORMAL HIGH TEMPERATURE...
SUCH AS THE MID 50S FOR THE LOWLANDS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER RIDGE HOLDS OFF S/W TROF TO THE W LONG ENOUGH TO KEEP THE
WEATHER DRY THROUGH THU...SAVE PERHAPS FOR SCATTERED DIURNAL
CONVECTION.  AFTER THAT...MODEL DIFFERENCES ARISE ON TIMING OF UPPER
LOW AS IT TRACKS THROUGH A LONG WAVE RIDGE POSITION.  KEY IS TIMING
OF NORTHERN STREAM S/W ENERGY OVER TOP OF SAID RIDGE...WHICH AFFECTS
TIMING OF THE UPPER LOW AND HOW FAR N OR S IT ENDS UP AS IT
APPROACHES THE E COAST OVER THE WEEKEND.

WENT LARGELY WITH HPC ON POP AND SKY FOR TIMING...WHICH WOULD HAVE
SYSTEM APPROACHING THU NT AND FRI AND THEN MOVES THROUGH FRI NT AND
SAT.  LOOKS LIKE SYSTEM WILL BE WEAKENING AS IT APPROACHES...BUT
STILL MOISTURE LADEN...WITH PW VALUES OF BETWEEN 1.2 TO 1.35
INCHES...NOT ONLY WAY ABOVE NORMAL...BUT IN FACT IN THE 99TH
PERCENTILE...FOR THIS TIME OF YEAR.  SO ANY RAINFALL WITH SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE COULD BECOME
EXCESSIVE.  WILL LEAVE WATER MENTION IN RWS BUT CONTINUE TO KEEP
OUT OF HWO FROM THIS DISTANCE...PARTICULARLY GIVEN TIMING
UNCERTAINTY.

THE WEATHER SHOULD DRY OUT AND COOL DOWN A BIT IN THE WAKE OF THIS
SYSTEM LATE IN THE WEEKEND.

MINOR CHANGES TO TEMPERATURES VIA BLENDING IN CONSALL OR BCCONSALL.
HAVE THU A LITTLE WARMER AND THEN SLOWER COOLING TREND INTO THE
WEEKEND WITH SYSTEM MOVING THROUGH.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED IN ASSOCIATION
WITH A SHORTWAVE TROUGH PUSHING EAST ACROSS THE AREA. BULK OF
CONVECTION IS OVER SOUTHEAST OHIO. EXPECT STRONG WIND GUSTS AND
HAIL IN ASSOCIATION WITH ANY THUNDERSTORM ACTIVITY. BULK OF STORMS
WILL DISSIPATE AFTER 03Z. OTHERWISE...MAINLY VFR
CONDITIONS...ALTHOUGH EXPECT BRIEF MVFR/IFR CONDITIONS WITH ANY
CONVECTION. VFR EXPECTED ON MONDAY...ALTHOUGH SCATTERED SHOWERS
AND THUNDERSTORMS WITH BRIEF MVFR/IFR CONDITIONS ARE EXPECTED
AGAIN.

COULD BE SOME PATCHY MVFR FOG TONIGHT...PARTICULARLY WEST WHERE
BETTER CLEARING SHOULD TAKE PLACE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT WILL BE
DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE...AND
WHETHER OR NOT WINDS BECOME CALM OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY
OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL
INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT
ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH
MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE
MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
BKW CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z TUESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ013-024-
     025.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/KTB/TRM
NEAR TERM...KMC/SL
SHORT TERM...KTB
LONG TERM...TRM
AVIATION...SL
Hazardous weather outlook, Mar 18, 12:04 PM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
104 PM EDT SUN MAR 18 2012

OHZ066-067-075-076-085-VAZ003-004-WVZ005>011-014>020-026>040-046-047-
191715-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-DICKENSON-BUCHANAN-WAYNE-CABELL-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
104 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ013-024-025-191715-
LINCOLN-MINGO-LOGAN-
104 PM EDT SUN MAR 18 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083-084-086-087-191715-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH-
104 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 18, 2:42 PM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT SUN MAR 18 2012

OHZ083-084-182015-
JACKSON OH-VINTON OH-
342 PM EDT SUN MAR 18 2012

...SMALL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL
VINTON AND NORTHERN JACKSON COUNTIES...

AT 330 PM EDT...A THUNDERSTORM WAS LOCATED NEAR THE WESTERN VINTON
COUNTY BORDER WITH ROSS COUNTY...NEAR ROUTE 50.  THE STORM WAS
MOVING EAST AT 25 MPH.

THIS STORM WILL CAN PRODUCE SMALL HAIL AS IT MOVES THROUGH PARTS OF
VINTON COUNTY...AFFECTING AREAS AROUND SUCH COMMUNITIES AS
BYER...ALLENSVILLE...HAMDEN AND CREOLA.

ANOTHER SHOWER WAS DEVELOPING NORTH OF JACKSON...HEADING TOWARD
WELLSTON IN NORTHERN JACKSON COUNTY.  THIS SHOWER COULD DEVELOP
INTO A THUNDERSTORM TOO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3922 8277 3928 8277 3930 8276 3935 8249
      3926 8242 3912 8234 3906 8269 3919 8278
Special weather statement, Mar 18, 4:18 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT SUN MAR 18 2012

OHZ086-087-182145-
GALLIA OH-LAWRENCE OH-
518 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND SOUTH
CENTRAL GALLIA COUNTIES...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
LAKE VESUVIUS...MOVING EAST AT 5 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WATERLOO AROUND 540 PM AND AID AROUND 550 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3872 8227 3848 8232 3856 8268 3874 8264
Special weather statement, Mar 18, 5:12 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN MAR 18 2012

OHZ086-087-WVZ006-007-014-182245-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-
612 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAWRENCE...
NORTHEASTERN CABELL...SOUTH CENTRAL GALLIA...SOUTHWESTERN MASON AND
WEST CENTRAL PUTNAM COUNTIES...

AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF PROCTORVILLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ASHTON AROUND 620 PM...ONA AROUND 640 PM AND
MILTON AROUND 650 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 35 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3852 8242 3868 8230 3854 8194 3837 8206
      3837 8209 3836 8211
Special weather statement, Mar 18, 5:44 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT SUN MAR 18 2012

WVZ006-007-014-182315-
CABELL WV-MASON WV-PUTNAM WV-
644 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM...NORTHEASTERN
CABELL AND SOUTHWESTERN MASON COUNTIES...

AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
WINFIELD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR FRAZIERS BOTTOM AROUND 700 PM...ELEANOR
AROUND 710 PM AND WINFIELD AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
27 AND 45 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3863 8216 3860 8177 3844 8181 3840 8191
      3845 8220
Special weather statement, Mar 18, 6:02 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SUN MAR 18 2012

OHZ066-182330-
PERRY OH-
702 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF PICKERINGTON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE AS THE STORM APPROACHES...AND HAIL
UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR THORNVILLE AROUND 710 PM...GLENFORD AROUND
720 PM AND SOMERSET AROUND 730 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8236 3991 8217 3990 8216 3983 8216
      3982 8212 3972 8215 3980 8241 3983 8241
      3983 8247 3984 8248 3993 8247 3994 8245
Special weather statement, Mar 18, 6:40 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT SUN MAR 18 2012

OHZ066-190030-
PERRY OH-
740 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...

AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF PICKERINGTON...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SOMERSET AROUND 810 PM...JUNCTION CITY AROUND
820 PM AND NEW LEXINGTON AROUND 830 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3976 8208 3973 8208 3972 8205 3956 8215
      3955 8224 3956 8227 3959 8227 3959 8232
      3962 8238 3973 8238 3975 8241 3983 8241
      3984 8247 3988 8248

The radar

The Charleston,WV radar (KRLX), 136 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

9 hail. Local standard time, as filed.

Hail, Athens

When
March 18, 7:55 PM EST
Where
Athens County, Nelsonville
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
39.470, -82.230

Hail, Athens

When
March 18, 8:00 PM EST
Where
Athens County, Nelsonville
Measured
1 in hail
Reported by
Public
Coordinates
39.470, -82.230

Hail, Athens

When
March 18, 8:04 PM EST
Where
Athens County, Buchtel
Measured
1 in hail
Reported by
Public
Coordinates
39.470, -82.180

Hail, Athens

When
March 18, 8:05 PM EST
Where
Athens County, Buchtel
Measured
1.25 in hail
Reported by
Public
Coordinates
39.470, -82.180

Hail, Athens

When
March 19, 1:06 AM EST
Where
Athens County, The Plains
Measured
0.88 in hail
Reported by
Public
Coordinates
39.370, -82.130

Hail, Athens

When
March 19, 1:07 AM EST
Where
Athens County, Athens
Measured
0.75 in hail
Reported by
Public
Coordinates
39.330, -82.100

Hail, Athens

When
March 19, 1:08 AM EST
Where
Athens County, Athens
Measured
1 in hail
Reported by
Public
Coordinates
39.330, -82.100

Hail, Athens

When
March 19, 1:12 AM EST
Where
Athens County, Athens
Measured
1 in hail
Reported by
Public
Coordinates
39.330, -82.100

Hail, Athens

When
March 19, 1:56 AM EST
Where
Athens County, Coolville
Measured
1.25 in hail
Reported by
Public
Coordinates
39.220, -81.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370718, 370717, 370716, 370715, 370719, 370720, 370721, 370722, 370723.